U.S. doctors online nowAsk doctors free
A 16-year-old male asked:

during school i get sidetracked when im faced with a difficult question. but when i drink coffee i dont get sidetracked. so my question is, is it possible for my body to lack a certain chemical that causes me to lose focus?

2 doctor answers6 doctors weighed in
Dr. Frank Kuitems
Internal Medicine 39 years experience
Attention deficit : Difficulty with losing focus in a teenager is often caused by tension definite disorder. Diet can make this better or worse caffeine can help with this improving the focus. Multiple medications prescription are effective along with counseling and therapy to help attention deficit disorder. Recommend you see a pediatrician or a psychologist who specializes in this for diagnosis and treatment
Dr. James Ferguson
Pediatrics 46 years experience
Not unusual: Humans have relied on stimulants like caffeine for centuries to improve focus. Whether this is from the caffeine in coffee or chewing coca leaves in the Andes this is nothing new. Proper sleep,nutrition,good health & exercise give you the best baseline for functioning well. If you think there is something wrong get a checkup & discuss this with your doc.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 19, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.